Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 77, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2009, 2:43 PM EDT for Montgomery County, Toombs County, Wheeler County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2009, 2:43 PM EDT (18:43 UTC)
- Expired
- Mar 28, 2009, 3:05 PM EDT
- In force
- 22 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Montgomery County, GA, Toombs County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 118 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 10:20 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 281843
SVRFFC
GAC209-279-309-281930-
/O.NEW.KFFC.SV.W.0077.090328T1843Z-090328T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MONTGOMERY COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN WHEELER COUNTY IN CENTRAL GEORGIA
TOOMBS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 330 PM EDT
* AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 12 MILES
SOUTHWEST OF UVALDA...MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALSTON...VIDALIA...SANTA CLAUS AND LYONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT SATURDAY EVENING
FOR SOUTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3193 8228 3192 8233 3195 8239 3196 8248
3194 8249 3195 8256 3192 8263 3192 8264
3208 8270 3230 8222 3219 8218 3191 8222
3190 8224
TIME...MOT...LOC 1842Z 248DEG 55KT 3193 8264
$$1 follow-up statement
000
WWUS52 KFFC 281905
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT SAT MAR 28 2009
GAC209-279-309-281912-
/O.CAN.KFFC.SV.W.0077.000000T0000Z-090328T1930Z/
WHEELER GA-TOOMBS GA-MONTGOMERY GA-
302 PM EDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY...TOOMBS
AND SOUTHEASTERN WHEELER COUNTIES IS CANCELLED...
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA
CLAUS...LYONS...NEW BRANCH...PONDEROSA AND OHOOPEE.
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...GUSTY WINDS AND PERIODS OF HEAVY RAIN ARE
STILL POSSIBLE WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT SATURDAY EVENING
FOR SOUTHERN GEORGIA.
IF YOU SAW WIND DAMAGE...HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL
AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3193 8228 3192 8233 3195 8239 3196 8248
3194 8249 3195 8256 3192 8263 3192 8264
3208 8270 3230 8222 3219 8218 3191 8222
3190 8224
TIME...MOT...LOC 1902Z 248DEG 55KT 3204 8230
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:54 AM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Mar 28, 10:54 AM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1054 AM EDT SAT MAR 28 2009 .UPDATE... SENT QUICK UPDATE FOR TORNADO WATCH. MAIN THREAT OF SEVERE /ESPECIALLY TORNADOES/ FOR THE NEXT FEW HOURS APPEARS TO BE ALONG AND SOUTH OF THE WARM FRONT ACROSS CENTRAL GEORGIA. POTENTIAL FOR SEVERE EXISTS LATER THIS AFTERNOON ACROSS THE ENTIRE AREA AS DRY SLOT ACROSS ALABAMA ALLOWS SUN TO HEAT UP THE ATMOSPHERE. RRH && .SHORT TERM /TODAY THROUGH MONDAY/... MESOSCALE SYSTEM PUSHING INTO WESTERN GA THIS MORNING. MUCH OF THE CWA IS STILL MORE STABLE...FOR NOW...THAN AREAS TO OUR WEST. BEST INSTABILITY REMAINS NEAR THE GULF COAST. HOWEVER...BY LATE MORNING INTO THE AFTERNOON STRONG LOW LEVEL JET CROSSES THE STATE. AIRMASS BECOMES MORE UNSTABLE AS LIFTED INDEX VALUES APPROACH MINUS 4 OVER PARTS OF THE CWA. SEVERE WORDING AND HEAVY RAIN CONTINUED FOR TODAYS FORECAST. UPPER LOW TRACKING TO THE NORTHEAST TONIGHT...PULLING THE SURFACE FRONT ACROSS THE CWA. RAIN SHOULD BE ENDING FROM THE WEST THIS EVENING...WITH ONLY LOW POPS IN THE EAST CENTRAL ZONES AFTER MIDNIGHT. WINDY...DRY AND COOLER FOR SUNDAY. DRY AND WARMER FOR MONDAY. MAV/MET TEMPERATURES AGREE FAIRLY WELL AND HAVE TAKEN A BLEND. FLOOD WATCH STILL IN EFFECT. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AFTER A BRIEF DRY PERIOD...MOISTURE RETURNS TO THE SOUTHEAST BY TUESDAY MORNING. ANOTHER SERIES OF SOUTHERN STREAM SHORT WAVES SHOULD GIVE US PERIODS OF RAIN THROUGH FRIDAY. AT THIS TIME IT LOOKS LIKE THERE MAY BE A DRY SLOT BETWEEN WAVES WEDNESDAY INTO THURSDAY. HAVE KEPT MENTION OF THUNDER MAINLY ACROSS CENTRAL ZONES AS SURFACE PATTERN SUGGESTS ANOTHER WEAK WEDGE FOR MID WEEK. && .AVIATION... MORE LOW CLOUDS AND RAIN WITH SOME SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA TODAY. MAINLY IFR TO LIFR CEILINGS ACROSS THE AREA THIS MORNING AS NEXT FRONTAL SYSTEM SWEEPS THROUGH THE SOUTHEASTERN STATES. CEILINGS SHOULD STAY MVFR TO IFR ALL DAY UNTIL THIS SYSTEM CLEARS THE REGION. THE LEADING EDGE OF THE HEAVY RAIN IS BEGINNING TO MAKES ITS WAY INTO WESTERN GA AND SHOULD CONTINUE EASTWARD THROUGH THE DAY. BIGGEST AVIATION THREAT TODAY WILL BE THUNDERSTORMS. EXPECTING A LOT OF LIGHTNING AND STRONG GUSTY WINDS WITH THE STRONGER STORMS. VSBYS WILL BE MVFR TO VFR EXCEPT IN AND AROUND STRONGER STORMS WHERE YOU WILL SEE SOME IFR TO LIFR VSBYS. WINDS WILL START OUT OF THE SW THIS MORNING TURNING SE BY 12Z AND THEN TURN BACK TO THE SW AND EVENTUALLY W LATER TODAY INTO SUNDAY MORNING. WIND SPEEDS WILL BE IN THE 6 TO 12KT RANGE WITH STRONGER GUST IN AND AROUND ANY CONVECTIVE DEVELOPMENT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 48 60 38 74 / 100 50 5 5 5 ATLANTA 66 42 56 38 71 / 100 30 5 5 5 BLAIRSVILLE 63 44 52 34 69 / 100 50 5 5 5 CARTERSVILLE 67 45 57 34 70 / 100 30 10 5 5 COLUMBUS 71 47 63 39 75 / 100 20 5 5 5 GAINESVILLE 65 45 57 36 71 / 100 50 5 5 5 MACON 73 49 65 37 76 / 100 50 5 5 5 ROME 70 45 60 39 76 / 100 20 5 5 5 PEACHTREE CITY 69 45 57 36 73 / 100 20 5 5 5 VIDALIA 73 53 68 39 75 / 90 70 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...JACKSON...JASPER...JONES...LAMAR...LUMPKIN...MADISON... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE... POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER... WALTON...WARREN...WHITE...WHITFIELD...WILKES. && 41
Hazardous weather outlook, Mar 28, 10:10 AM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1010 AM EDT SAT MAR 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1010 AM EDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA THROUGH TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... DEEP LOW PRESSURE SYSTEM IN THE MID-MISSIPPI VALLEY WILL LIFT NORTHEAST INTO THE GREAT LAKES REGION BY SUNDAY MORNING. ITS ASSOCIATED COLD FRONT WILL SWEEP EASTWARD THROUGH THE SOUTHEASTERN STATES THROUGH SUNDAY MORNING. A WARM FRONT STRETCHING ACROSS SOUTH GEORGIA WILL LIFT NORTHWARD TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS TODAY WILL BE DAMAGING WINDS...LARGE HAIL...FLOODING...AND LIGHTNING. STORMS IN CENTRAL GEORGIA MAY ALSO PRODUCE TORNADOES. THESE STORMS ARE EXPECTED TO MOVE ACROSS NORTH AND CENTRAL GEORGIA THROUGHOUT THE AFTERNOON AND EVENING. A SECOND THREAT WILL BE A SQUALL LINE MOVING THROUGH NORTHERN AND CENTRAL GEORGIA AFTER DARK. .DISCUSSION... THE NORTHWARD MOVEMENT OF THE WARM FRONT IN SOUTHERN GEORGIA WILL DICTATE WHERE AND WHEN SEVERE THUNDERSTORMS OCCUR THIS AFTERNOON AND EVENING. THE FRONT IS EXPECTED TO LIFT INTO CENTRAL GEORGIA BY THE AFTERNOON AND INTO NORTHERN GEORGIA BY THE EVENING. BY MIDNIGHT..A COLD FRONT WILL BEGIN SWEEPING THROUGH THE STATE...POSSIBLY BRINGING A SQUALL LINE ALONG WITH IT. NORTH OF THE WARM FRONT...HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL OCCUR...WITH SOME LOCAL FLOODING POSSIBLE. ALONG AND SOUTH OF THE WARM FRONT...INSTABILITY WILL BE GREATER WITH CAPES APPROACHING 1200 J/KG. VERTICAL WIND SHEAR WILL SUFFICIENT THROUGHOUT THE AREA TODAY AND TONIGHT TO SPAWN TORNADOES...ESPECIALLY ALONG THE WARM FRONT. 0-1 KM HELICITY VALUES OF 200-400 WILL BE COMMON IN THAT AREA AS THE FRONT LIFTS. THUS...SEVERE STORMS ARE EXPECTED ACROSS CENTRAL GEORGIA FROM LATE MORNING THROUGH THIS EVENING...WITH THE THREAT MOVING NORTHWARD INTO NORTHEAST GEORGIA IN THE LATE AFTERNOON AND EVENING. THE THREAT WILL DIMINISH SLIGHTLY AS THE AFTERNOON HEATING DIMINISHES...BUT WILL STILL EXIST AS THE COLD FRONT SWEEPS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AND AGAIN THURSDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SEND HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION TODAY THROUGH TONIGHT.
In the hours before
Local storm report, Mar 28, 11:46 AM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1146 AM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG 3 E RICHLAND 32.08N 84.62W
03/28/2009 WEBSTER GA LAW ENFORCEMENT
ONE TREE DOWN ON HWY 280 ALONG SUMTER WEBSTER COUNTY
LINE.
1025 AM TSTM WND DMG AMERICUS 32.07N 84.23W
03/28/2009 SUMTER GA LAW ENFORCEMENT
FEW POWERLINES DOWN NEAR WALMART ON HWY 280.
&&
GRIFFITHSpecial weather statement, Mar 28, 12:58 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1258 PM EDT SAT MAR 28 2009 GAZ108>110-281730- 1258 PM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN WILCOX...TELFAIR AND DODGE COUNTIES UNTIL 130 PM EDT... AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF DOUBLE RUN OR 12 MILES SOUTHWEST OF OWENSBORO...MOVING EAST NORTHEAST AT 40 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILCOX... TELFAIR AND DODGE COUNTIES THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE DOUBLE RUN...OWENSBORO...ANTIOCH CHURCH... TEMPERANCE...CHINA HILL...RHINE...BROWNING...ABBEVILLE AND JACKSONVILLE. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 28, 1:38 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM LIGHTNING 1 E PERRY 32.46N 83.72W
03/28/2009 HOUSTON GA EMERGENCY MNGR
ONE HOUSE STRUCK BY LIGHTNING NEAR ARENA ROAD BETWEEN
HIGHWAY 127 AND HIGHWAY 341. SUSTAINED MINOR DAMAGE.
0945 AM TSTM WND DMG 5 S LUMPKIN 31.98N 84.80W
03/28/2009 STEWART GA AMATEUR RADIO
FEW TREES DOWN AND MINOR STRUCTURE DAMAGE AT A LOCATION
IN SOUTHERN STEWART COUNTY.
1010 AM TSTM WND DMG 9 NNW PLAINS 32.15N 84.43W
03/28/2009 MARION GA EMERGENCY MNGR
A FEW TREES BLOWN ON HIGHWAY 30 NEAR THE MARION AND
SUMTER COUNTY LINE.
1020 AM TSTM WND DMG 3 E RICHLAND 32.08N 84.62W
03/28/2009 WEBSTER GA LAW ENFORCEMENT
ONE TREE DOWN ON HWY 280 ALONG SUMTER WEBSTER COUNTY
LINE.
1025 AM TSTM WND DMG AMERICUS 32.07N 84.23W
03/28/2009 SUMTER GA LAW ENFORCEMENT
FEW POWERLINES DOWN NEAR WALMART ON HWY 280. DEBRIS BLOWN
ABOUT INCLUDING A GOODWILL DROP-OFF BOX BLOWN OVER, RACK
OF TRUCK BED COVERS WERE BLOWN OVER ALSO. TREES AND
POWERLINES DOWN NEAR BRADY ROAD. TWO BUILDINGS WITH METAL
AND INSULATION PULLED OFF ROOF. THIS OCCURRED AT TEXTON
AND CARABILLE BOATS. A WALL WAS PARTIALLY RIPPED OFF AT
TEXTON.
1042 AM TSTM WND DMG 8 W CORDELE 31.97N 83.91W
03/28/2009 CRISP GA EMERGENCY MNGR
FIVE TO SIX TREES AND A FEW POWERLINES BLOWN DOWN NEAR
THE GEORGIA VETERANS STATE PARK AND HIGHWAY 280.
1050 AM TSTM WND DMG VIENNA 32.09N 83.79W
03/28/2009 DOOLY GA EMERGENCY MNGR
SIX HOMES WITH MINOR ROOF DAMAGE. SOME TREES ON HOMES.
SEVERAL TREES DOWN INCLUDING SIX PECAN TREES. ALL DAMAGE
ALONG PLEASANT VALLEY ROAD BETWEEN TRUMAN ROAD AND STEELE
ROAD.
1054 AM TSTM WND DMG CORDELE 31.97N 83.77W
03/28/2009 CRISP GA EMERGENCY MNGR
A FEW POWER LINES BLOWN DOWN NEAR 15TH STREET.
1100 AM TSTM WND DMG 9 SW PERRY 32.37N 83.85W
03/28/2009 MACON GA EMERGENCY MNGR
ONE POWER LINE DOWN IN HENDERSON.
1230 PM NON-TSTM WND DMG CANTON 34.25N 84.49W
03/28/2009 CHEROKEE GA EMERGENCY MNGR
SEVERAL LARGE TREES HAVE FALLEN RESULTING IN BLOCKED
ROADWAYS AND DOWNED POWER LINES. THIS HAS OCCURRED IN
DOWNTOWN CANTON...ONE MILE EAST OF HOLLY SPRINGS...AND
FOUR MILES NORTHEAST OF BALL GROUND.
&&
KFRANTZLocal storm report, Mar 28, 2:04 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM LIGHTNING WARNER ROBINS 32.61N 83.63W
03/28/2009 HOUSTON GA EMERGENCY MNGR
MINOR ELECTRICAL DAMAGE FROM LIGHTNING STRIKE TO A HOME
ON BLUE RIDGE LANE.
&&
JLFSpecial weather statement, Mar 28, 2:04 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 204 PM EDT SAT MAR 28 2009 GAZ110>112-282030- 204 PM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TELFAIR...WHEELER AND MONTGOMERY COUNTIES UNTIL 430 PM EDT... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS THUNDERSTORMS WITH HEAVY RAIN PASSING OVER THE SAME AREA FROM ABBEVILLE THROUGH MCRAE TO MOUNT VERNON. MOVEMENT WAS TO THE NORTHEAST AT 30 MPH. TWO TO THREE INCHES OF RAIN HAS FALLEN IN THIS AREA SINCE 8 AM EDT THIS MORNING. RUNOFF FROM THESE STORMS WILL CAUSE TEMPORARY STREET FLOODING IN TOWNS AND PONDING ON ROADWAYS IN TELFAIR...WHEELER AND MONTGOMERY COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH CAN BE EXPECTED THROUGH 430 PM EDT. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 28, 2:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND DMG 5 W HAWKINSVILLE 32.28N 83.56W
03/28/2009 PULASKI GA EMERGENCY MNGR
TWO TREES DOWN. ROOF SUSTAINED MAJOR DAMAGE.
1118 AM TSTM WND DMG ABBEVILLE 31.99N 83.31W
03/28/2009 WILCOX GA EMERGENCY MNGR
SEVERAL TREES DOWN.
0225 PM HAIL HAMILTON 32.76N 84.88W
03/28/2009 E0.75 INCH HARRIS GA COUNTY OFFICIAL
PENNY SIZED HAIL IN HAMILTON.
&&
JLFThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:38 AM EDT | River Flood Warning | FFC | Gwinnett | 16 hr |
| Mar 28, 2:04 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 42 hr |
| Mar 28, 6:35 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 30 hr |
| Mar 28, 7:50 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 17 hr |
| Mar 28, 9:13 AM EDT | Tornado Warning | FFC | Stewart | 47 min |
| Mar 28, 9:48 AM EDT | Tornado Warning | FFC | Webster | 31 min |
| Mar 28, 10:07 AM EDT | Tornado Warning | FFC | Marion, Schley, Sumter | 38 min |
| Mar 28, 10:23 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Houston, Macon, Schley, Sumter | 52 min |
| Mar 28, 10:41 AM EDT | Tornado Warning | FFC | Crisp, Dooly | 34 min |
| Mar 28, 11:01 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Pulaski, Wilcox | 59 min |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 48 hr |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Barrow, Jackson | 7 hr |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Madison, Oglethorpe | 21 hr |
| Mar 28, 11:36 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Telfair, Wheeler | 54 min |
| Mar 28, 12:19 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Telfair, Toombs and 2 more | 41 min |
| Mar 28, 1:07 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 31 hr |
| Mar 28, 1:11 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 49 min |
| Mar 28, 1:52 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 38 min |
| Mar 28, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 59 min |
| Mar 28, 2:17 PM EDT | Flash Flood Warning | FFC | Jones | 6 hr |
| Mar 28, 2:36 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 54 min |
| Mar 28, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike | 52 min |
| Mar 28, 3:33 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry | 23 min |
| Mar 28, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 41 min |
| Mar 28, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 53 min |
| Mar 28, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 44 min |
| Mar 28, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton, Rockdale, Walton | 50 min |
| Mar 28, 4:33 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 19 min |
| Mar 28, 4:40 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 5 hr |
| Mar 28, 4:40 PM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 12 days |
| Mar 28, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Oconee, Walton | 27 min |
| Mar 28, 5:56 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Mar 28, 7:23 PM EDT | Areal Flood Warning | FFC | Harris | 6 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.